MAUDE Adverse Event Report: ETHICON INC. PDS II SUTURE 18"(45CM) 4-0 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS II SUTURE 18"(45CM) 4-0 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z773D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent a caesarean section on (b)(6) 2018 and suture was used.During the procedure, the suture broke other than knots when tying a knot during dermostitch by interrupted suturing.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Date sent to the fda: (b)(4) 2018 an unopened sample of product was returned for analysis.The product code is control release.The issued sample was not received for evaluation.During the visual inspection of the sample, no defects were found on the packages.The sample was opened and the swage and attachment area of needles were as expected.The sutures were dispensed without problems and examined along of the strand and no defects were observed.A functional test was performed and the tensile force were above the minimum requirements.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative sample, no performance - breakage suture was found on the suture and the tested sample met the finished goods requirements.

Brand Name
PDS II SUTURE 18"(45CM) 4-0 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7569440
Report Number2210968-2018-73301
Device Sequence Number18883324
Product Code NEW
UDI-Device Identifier10705031061712
UDI-Public10705031061712
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue NumberZ773D
Device Lot NumberLK6531
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2018
Initial Date Received by Manufacturer 05/09/2018
Supplement Date Received by Manufacturer06/18/2018
Initial Report FDA Received Date06/05/2018
Supplement Report FDA Received Date07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1